Alert archive / Kentucky / Winter Storm Watches in 2012
Winter Storm Watch 2, NWS Jackson, KY
NWS Jackson, KY issued this winter storm watch at Oct 28, 2012, 4:04 AM EDT for 4 counties in Kentucky. It took effect at Oct 29, 2012, 12:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 28, 2012, 4:04 AM EDT (08:04 UTC)
- In effect from
- Oct 29, 2012, 12:00 PM EDT
- Expired
- Oct 29, 2012, 4:48 AM EDT
- In force
- Issued by
- NWS Jackson, KY
Counties Bell County, KY, Harlan County, KY, Letcher County, KY, Pike County, KY
The radar
The Jackson,KY radar (KJKL), 66 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.1 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
293 WWUS43 KJKL 280804 WSWJKL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 404 AM EDT SUN OCT 28 2012 ...SEVERAL INCHES OF HEAVY WET SNOW EXPECTED TO FALL IN THE HIGHER TERRAIN ABOVE 2000 FEET ELEVATION OF FAR SOUTHEAST KENTUCKY MONDAY AFTERNOON THROUGH TUESDAY NIGHT... .A POWERFUL STORM SYSTEM...INCLUDING MOISTURE AND ENERGY FROM WHAT IS NOW HURRICANE SANDY...WILL BRING ABUNDANT PRECIPITATION AND STRONG GUSTY WINDS TO PARTS OF EAST KENTUCKY EARLY THIS WEEK. WHILE MOST OF THIS PRECIPITATION WILL FALL AS RAIN ACROSS THE LOWER ELEVATIONS... SEVERAL INCHES OF HEAVY WET SNOW WILL LIKELY FALL OVER THE HIGHER TERRAIN ABOVE 2000 FEET ELEVATION NEAR THE VIRGINIA BORDER. KYZ087-088-118-120-282100- /O.NEW.KJKL.WS.A.0002.121029T1600Z-121031T1200Z/ BELL-HARLAN-LETCHER-PIKE- INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN... WHITESBURG...PIKEVILLE 404 AM EDT SUN OCT 28 2012 ...WINTER STORM WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH WEDNESDAY MORNING ABOVE 2000 FEET ELEVATION... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH WEDNESDAY MORNING. * RAIN WILL TRANSITION TO SNOW FOR ELEVATIONS ABOVE 2000 FEET BY MONDAY AFTERNOON. THE SNOW WILL THEN FALL HEAVILY AT TIMES OVER THE HIGHER TERRAIN MONDAY NIGHT THROUGH THE DAY ON TUESDAY BEFORE TAPERING OFF BY WEDNESDAY MORNING. BELOW 2000 FEET ELEVATION...THE PRECIPITATION WILL TAKE THE FORM OF RAIN FOR THE MOST PART. HOWEVER...THE RAIN MAY MIX WITH OR CHANGE TO WET SNOW FOR A TIME LATE MONDAY NIGHT AND TUESDAY MORNING EVEN BELOW 2000 FEET ELEVATION. * SNOWFALL ACCUMULATIONS OF 4 TO 8 INCHES ARE LIKELY ABOVE 2000 FEET ELEVATION...AND UP TO A FOOT IS POSSIBLE ON THE HIGHEST RIDGES. BELOW 2000 FEET...SNOWFALL ACCUMULATIONS WILL BE MUCH LESS WITH LITTLE IF ANY ACCUMULATION EXPECTED IN TOWNS LIKE MIDDLESBORO... PINEVILLE...HARLAN...WHITESBURG AND PIKEVILLE. * STRONG GUSTY WINDS WILL ACCOMPANY THIS SNOWFALL WITH GUSTS UP TO 40 MPH EXPECTED MONDAY NIGHT AND TUESDAY. THE STRONG WINDS AND HEAVY WET NATURE TO THE SNOWFALL WILL LIKELY CAUSE TREES TO FALL RESULTING IN POWER OUTAGES...WITH THE GREATEST IMPACTS OCCURRING ABOVE 2000 FEET ELEVATION. ALSO...ROADS THAT TRAVERSE THE HIGHER RIDGES OF PINE AND BLACK MOUNTAINS WILL LIKELY BECOME SNOW COVERED...SLICK AND HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ HAL/ABE
3 follow-up statements
249 WWUS43 KJKL 282033 WSWJKL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 433 PM EDT SUN OCT 28 2012 ...SEVERAL INCHES OF HEAVY WET SNOW EXPECTED TO FALL IN THE HIGHER TERRAIN ABOVE 2000 FEET ELEVATION OF FAR SOUTHEAST KENTUCKY MONDAY AFTERNOON THROUGH TUESDAY NIGHT... .A POWERFUL STORM SYSTEM...INCLUDING MOISTURE AND ENERGY FROM WHAT IS NOW HURRICANE SANDY...WILL BRING ABUNDANT PRECIPITATION AND STRONG GUSTY WINDS TO PARTS OF EAST KENTUCKY EARLY THIS WEEK. WHILE MOST OF THIS PRECIPITATION WILL FALL AS RAIN ACROSS THE LOWER ELEVATIONS...SEVERAL INCHES OF HEAVY WET SNOW IS EXPECTED TO FALL OVER THE HIGHER TERRAIN ABOVE 2000 FEET ELEVATION NEAR THE VIRGINIA BORDER. KYZ088-118-120-290500- /O.UPG.KJKL.WS.A.0002.121029T1600Z-121031T1200Z/ /O.NEW.KJKL.WS.W.0002.121029T1600Z-121031T1200Z/ HARLAN-LETCHER-PIKE- INCLUDING THE CITIES OF...HARLAN...WHITESBURG...PIKEVILLE 433 PM EDT SUN OCT 28 2012 ...WINTER STORM WARNING IN EFFECT FROM NOON MONDAY TO 8 AM EDT WEDNESDAY ABOVE 2000 FEET ELEVATION... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM NOON MONDAY TO 8 AM EDT WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * RAIN WILL TRANSITION TO SNOW FOR ELEVATIONS ABOVE 2000 FEET BY MONDAY AFTERNOON. THE SNOW WILL THEN FALL HEAVILY AT TIMES OVER THE HIGHER TERRAIN MONDAY NIGHT THROUGH THE DAY ON TUESDAY BEFORE TAPERING OFF BY WEDNESDAY MORNING. BELOW 2000 FEET ELEVATION...THE PRECIPITATION WILL TAKE THE FORM OF RAIN FOR THE MOST PART. HOWEVER...THE RAIN MAY MIX WITH OR CHANGE TO WET SNOW FOR A TIME LATE MONDAY NIGHT AND TUESDAY MORNING EVEN BELOW 2000 FEET ELEVATION. * SNOWFALL ACCUMULATIONS OF 2 TO 10 INCHES ARE ANTICIPATED ABOVE 2000 FEET ELEVATION...WITH LOCALLY UP TO A FOOT POSSIBLE ON THE HIGHEST RIDGES. BELOW 2000 FEET...SNOWFALL ACCUMULATIONS WILL BE MUCH LESS...WITH LITTLE IF ANY ACCUMULATION EXPECTED IN CITIES SUCH AS CUMBERLAND...HARLAN...WHITESBURG AND PIKEVILLE. * STRONG GUSTY WINDS WILL ACCOMPANY THIS SNOWFALL WITH GUSTS UP TO 40 MPH EXPECTED FOR ELEVATIONS BELOW 2000 FEET MONDAY NIGHT AND TUESDAY. FOR ELEVATIONS ABOVE 2000 FEET...SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED...WITH GUSTS UP TO 50 MPH POSSIBLE ON THE HIGHEST PEAKS...LEADING TO NEAR BLIZZARD CONDITIONS AT TIMES. THE STRONG WINDS AND HEAVY WET NATURE TO THE SNOWFALL WILL LIKELY CAUSE TREES TO FALL RESULTING IN POWER OUTAGES...WITH THE GREATEST IMPACTS OCCURRING ABOVE 2000 FEET ELEVATION. ALSO...ROADS THAT TRAVERSE THE HIGHER RIDGES OF PINE AND BLACK MOUNTAINS WILL LIKELY BECOME SNOW COVERED...SLICK AND HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IN ADDITION...SNOWFALL INTENSITIES WILL BE HEAVY ENOUGH TO SUBSTANTIALLY REDUCE VISIBILITIES AT TIMES. TRAVEL IS DISCOURAGED. IF TRAVEL ACROSS THE HIGHER TERRAIN IS UNAVOIDABLE...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ KYZ087-290500- /O.CON.KJKL.WS.A.0002.121029T1600Z-121031T1200Z/ BELL- INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE 433 PM EDT SUN OCT 28 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH WEDNESDAY MORNING ABOVE 2000 FEET ELEVATION... A WINTER STORM WATCH FOR HEAVY SNOW REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH WEDNESDAY MORNING. * RAIN WILL TRANSITION TO SNOW FOR ELEVATIONS ABOVE 2000 FEET BY MONDAY AFTERNOON. THE SNOW COULD FALL HEAVILY AT TIMES OVER THE HIGHER TERRAIN MONDAY NIGHT THROUGH THE DAY ON TUESDAY BEFORE TAPERING OFF BY WEDNESDAY MORNING. BELOW 2000 FEET ELEVATION...THE PRECIPITATION WILL TAKE THE FORM OF RAIN FOR THE MOST PART. HOWEVER...THE RAIN MAY MIX WITH OR PERHAPS CHANGE TO WET SNOW FOR A TIME LATE MONDAY NIGHT AND TUESDAY MORNING EVEN BELOW 2000 FEET ELEVATION. * SNOWFALL ACCUMULATIONS OF 2 TO 8 INCHES ARE POSSIBLE ABOVE 2000 FEET ELEVATION. BELOW 2000 FEET...SNOWFALL ACCUMULATIONS WILL BE MUCH LESS...WITH LITTLE IF ANY ACCUMULATION EXPECTED IN CITIES SUCH AS MIDDLESBORO AND PINEVILLE. * STRONG GUSTY WINDS WILL ACCOMPANY THIS SNOWFALL WITH GUSTS AS HIGH AS 45 POSSIBLE ACROSS THE HIGHEST TERRAIN ON MONDAY NIGHT AND TUESDAY...LEADING TO NEAR BLIZZARD CONDITIONS AT TIMES. THE STRONG WINDS AND HEAVY WET NATURE TO THE SNOWFALL WILL COULD CAUSE TREES TO FALL RESULTING IN POWER OUTAGES...WITH THE GREATEST IMPACTS OCCURRING ABOVE 2000 FEET ELEVATION. ALSO...ROADS THAT TRAVERSE THE HIGHER RIDGES OF PINE OR CUMBERLAND MOUNTAINS OR THE LOG MOUNTAINS COULD BECOME SNOW COVERED...SLICK AND HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ JP/PG
312 WWUS43 KJKL 290355 WSWJKL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1155 PM EDT SUN OCT 28 2012 ...SEVERAL INCHES OF HEAVY WET SNOW EXPECTED TO FALL IN THE HIGHER TERRAIN ABOVE 2000 FEET OF ELEVATION IN FAR SOUTHEAST KENTUCKY MONDAY AFTERNOON THROUGH TUESDAY NIGHT... .A POWERFUL STORM SYSTEM...INCLUDING MOISTURE AND ENERGY FROM WHAT IS NOW HURRICANE SANDY...WILL BRING ABUNDANT PRECIPITATION AND STRONG GUSTY WINDS TO PARTS OF EAST KENTUCKY EARLY THIS WEEK. WHILE MOST OF THIS PRECIPITATION WILL FALL AS RAIN ACROSS THE LOWER ELEVATIONS...SEVERAL INCHES OF HEAVY WET SNOW IS EXPECTED TO FALL OVER THE HIGHER TERRAIN ABOVE 2000 FEET ELEVATION NEAR THE VIRGINIA BORDER. KYZ088-118-120-291200- /O.CON.KJKL.WS.W.0002.121029T1600Z-121031T1200Z/ HARLAN-LETCHER-PIKE- INCLUDING THE CITIES OF...HARLAN...WHITESBURG...PIKEVILLE 1155 PM EDT SUN OCT 28 2012 ...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON MONDAY TO 8 AM EDT WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM NOON MONDAY TO 8 AM EDT WEDNESDAY. * RAIN AND SNOW WILL TRANSITION TO JUST SNOW FOR ELEVATIONS ABOVE 2000 FEET BY MONDAY AFTERNOON. THE SNOW WILL THEN FALL HEAVILY AT TIMES OVER THE HIGHER TERRAIN MONDAY NIGHT AND THROUGH THE DAY ON TUESDAY BEFORE TAPERING OFF BY WEDNESDAY MORNING. BELOW 2000 FEET ELEVATION...THE PRECIPITATION WILL TAKE THE FORM OF RAIN FOR THE MOST PART. HOWEVER...THE RAIN MAY MIX WITH OR CHANGE TO WET SNOW FOR A PERIOD OF TIME LATE MONDAY NIGHT AND TUESDAY MORNING EVEN BELOW 2000 FEET ELEVATION. * SNOWFALL ACCUMULATIONS OF 2 TO 10 INCHES ARE ANTICIPATED ABOVE 2000 FEET ELEVATION...WITH LOCALLY UP TO A FOOT POSSIBLE ON THE HIGHEST RIDGES. BELOW 2000 FEET...SNOWFALL ACCUMULATIONS WILL BE MUCH LESS. BUT SOME LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE IN CITIES SUCH AS CUMBERLAND...HARLAN...WHITESBURG AND PIKEVILLE. * STRONG GUSTY WINDS WILL ACCOMPANY THIS SNOWFALL WITH GUSTS UP TO 40 MPH EXPECTED AT ELEVATIONS BELOW 2000 FEET MONDAY NIGHT AND TUESDAY. FOR ELEVATIONS ABOVE 2000 FEET...SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED...WITH GUSTS UP TO 50 MPH POSSIBLE ON THE HIGHEST PEAKS...LEADING TO NEAR BLIZZARD CONDITIONS AT TIMES. THE STRONG WINDS AND HEAVY WET NATURE OF THE SNOWFALL WILL LIKELY CAUSE TREES TO FALL RESULTING IN POWER OUTAGES...WITH THE GREATEST IMPACTS OCCURRING ABOVE 2000 FEET. ALSO...ROADS THAT TRAVERSE THE HIGHER RIDGES OF PINE AND BLACK MOUNTAINS WILL LIKELY BECOME SNOW COVERED...SLICK AND HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IN ADDITION...SNOWFALL INTENSITIES WILL BE HEAVY ENOUGH TO SUBSTANTIALLY REDUCE VISIBILITIES AT TIMES. TRAVEL IS DISCOURAGED. IF TRAVEL ACROSS THE HIGHER TERRAIN IS UNAVOIDABLE...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ KYZ087-291200- /O.CON.KJKL.WS.A.0002.121029T1600Z-121031T1200Z/ BELL- INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE 1155 PM EDT SUN OCT 28 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH WEDNESDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH WEDNESDAY MORNING. * RAIN WILL TRANSITION TO SNOW AT ELEVATIONS ABOVE 2000 FEET BY MONDAY AFTERNOON. THE SNOW COULD FALL HEAVILY AT TIMES OVER THE HIGHER TERRAIN MONDAY NIGHT THROUGH THE DAY ON TUESDAY BEFORE TAPERING OFF BY WEDNESDAY MORNING. BELOW 2000 FEET ELEVATION...THE PRECIPITATION WILL TAKE THE FORM OF RAIN FOR THE MOST PART. HOWEVER...THE RAIN MAY MIX WITH OR PERHAPS CHANGE TO WET SNOW FOR A TIME LATE MONDAY NIGHT AND TUESDAY MORNING EVEN BELOW 2000 FEET ELEVATION. * SNOWFALL ACCUMULATIONS OF 2 TO 8 INCHES ARE POSSIBLE ABOVE 2000 FEET ELEVATION. BELOW 2000 FEET...SNOWFALL ACCUMULATIONS WILL BE MUCH LESS...WITH LITTLE IF ANY ACCUMULATION EXPECTED IN CITIES SUCH AS MIDDLESBORO AND PINEVILLE. * STRONG GUSTY WINDS WILL ACCOMPANY THIS SNOWFALL WITH GUSTS AS HIGH AS 45 POSSIBLE ACROSS THE HIGHEST TERRAIN ON MONDAY NIGHT AND TUESDAY...LEADING TO NEAR BLIZZARD CONDITIONS AT TIMES. THE STRONG WINDS AND HEAVY WET NATURE OF THE SNOWFALL COULD CAUSE TREES TO FALL RESULTING IN POWER OUTAGES...WITH THE GREATEST IMPACTS OCCURRING ABOVE 2000 FEET ELEVATION. ALSO...ROADS THAT TRAVERSE THE HIGHER RIDGES OF PINE OR CUMBERLAND MOUNTAINS OR THE LOG MOUNTAINS COULD BECOME SNOW COVERED...SLICK AND HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ JP/GEOGERIAN/RAY
097 WWUS43 KJKL 290848 WSWJKL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 448 AM EDT MON OCT 29 2012 KYZ088-118-120-291600- /O.EXT.KJKL.WS.W.0002.121029T0848Z-121031T1200Z/ HARLAN-LETCHER-PIKE- INCLUDING THE CITIES OF...HARLAN...WHITESBURG...PIKEVILLE 448 AM EDT MON OCT 29 2012 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 8 AM EDT WEDNESDAY... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 8 AM EDT WEDNESDAY. * ABOVE 2000 FEET ELEVATION...PERIODS OF SNOW ARE EXPECTED TO CONTINUE THROUGH TUESDAY NIGHT. THE SNOW MAY FALL HEAVILY AT TIMES OVER THE HIGHER TERRAIN MONDAY NIGHT AND THROUGH THE DAY ON TUESDAY. BELOW 2000 FEET ELEVATION...THE PRECIPITATION WILL TAKE THE FORM OF RAIN FOR THE MOST PART. HOWEVER...THE RAIN WILL LIKELY MIX WITH AND CHANGE TO WET SNOW MONDAY NIGHT AND TUESDAY MORNING BEFORE CHANGING BACK TO RAIN TUESDAY AFTERNOON. * ABOVE 2000 FEET ELEVATION...SNOWFALL ACCUMULATIONS OF 4 TO 10 INCHES ARE ANTICIPATED...WITH LOCALLY UP TO A FOOT POSSIBLE ON THE HIGHEST RIDGES. BELOW 2000 FEET...SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED. THIS INCLUDES LOCATIONS SUCH AS CUMBERLAND... HARLAN...WHITESBURG AND PIKEVILLE. * STRONG GUSTY WINDS WILL ACCOMPANY THIS SNOWFALL WITH GUSTS UP TO 40 MPH EXPECTED AT ELEVATIONS BELOW 2000 FEET MONDAY NIGHT AND TUESDAY. FOR ELEVATIONS ABOVE 2000 FEET...SUSTAINED WINDS OF 20 TO 30 MPH ARE EXPECTED...WITH GUSTS UP TO 50 MPH POSSIBLE ON THE HIGHEST PEAKS...LEADING TO NEAR BLIZZARD CONDITIONS AT TIMES. THE STRONG WINDS AND HEAVY WET NATURE OF THE SNOWFALL WILL LIKELY CAUSE TREES TO FALL RESULTING IN POWER OUTAGES...WITH THE GREATEST IMPACTS OCCURRING ABOVE 2000 FEET. ALSO...ROADS THAT TRAVERSE THE HIGHER RIDGES OF PINE AND BLACK MOUNTAINS WILL LIKELY BECOME SNOW COVERED... SLICK AND HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IN ADDITION...SNOWFALL INTENSITIES WILL BE HEAVY ENOUGH TO SUBSTANTIALLY REDUCE VISIBILITIES AT TIMES. TRAVEL IS DISCOURAGED. IF TRAVEL ACROSS THE HIGHER TERRAIN IS UNAVOIDABLE...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ KYZ087-291600- /O.UPG.KJKL.WS.A.0002.121029T1600Z-121031T1200Z/ /O.NEW.KJKL.WW.Y.0008.121030T0200Z-121030T1600Z/ BELL- INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE 448 AM EDT MON OCT 29 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO NOON EDT TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * RAIN WILL MIX WITH AND CHANGE TO SNOW TONIGHT INTO TUESDAY MORNING. THE SNOW WILL THEN CHANGE BACK TO RAIN BY NOON ON TUESDAY. * SNOWFALL ACCUMULATIONS UP TO 2 INCHES ARE EXPECTED IN THE VALLEYS. ABOVE 2000 FEET ELEVATION...2 TO 4 INCHES OF SNOW IS EXPECTED. * STRONG GUSTY WINDS WILL ACCOMPANY THIS SNOWFALL WITH GUSTS AS HIGH AS 45 POSSIBLE ACROSS THE HIGHEST TERRAIN ON MONDAY NIGHT AND TUESDAY...LEADING TO NEAR BLIZZARD CONDITIONS AT TIMES. THE STRONG WINDS AND HEAVY WET NATURE OF THE SNOWFALL COULD CAUSE TREES TO FALL RESULTING IN POWER OUTAGES...WITH THE GREATEST IMPACTS OCCURRING ABOVE 2000 FEET ELEVATION. ALSO... ROADS THAT TRAVERSE THE HIGHER RIDGES OF PINE OR CUMBERLAND MOUNTAINS OR THE LOG MOUNTAINS COULD BECOME SNOW COVERED... SLICK AND HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KYZ107-110-113-115-117-119-291600- /O.NEW.KJKL.WW.Y.0008.121030T0200Z-121030T1600Z/ JOHNSON-FLOYD-KNOTT-PERRY-LESLIE-MARTIN- INCLUDING THE CITIES OF...PAINTSVILLE...PRESTONSBURG...HINDMAN... HAZARD...HYDEN...INEZ 448 AM EDT MON OCT 29 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO NOON EDT TUESDAY. * RAIN WILL LIKELY MIX WITH AND CHANGE TO SNOW TONIGHT. THE SNOW WILL THEN CHANGE BACK TO RAIN BY NOON ON TUESDAY. * SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE ON THE HIGHER RIDGES ABOVE 1500 FEET. * THIS WILL BE A WET SNOWFALL AND ROADWAYS MAY BECOME SLUSHY EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ ABE
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this winter storm watch went out at Oct 28, 4:00 AM EDT, 4 minutes earlier.
Area forecast discussion, Oct 28, 4:00 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 400 AM EDT SUN OCT 28 2012 .SHORT TERM...(TODAY THROUGH MONDAY) ISSUED AT 400 AM EDT SUN OCT 28 2012 MONSTER STORM IS COMING TOGETHER...WITH MODELS CONVERGING ON A SOLUTION NOW. WITH WINTER WEATHER IMPACTS POTENTIALLY BEGINNING ON MONDAY AND MORE SIGNIFICANT WINTER WEATHER IN LATER PERIODS...THE LONG TERM FORECASTER IS ISSUING A WINTER STORM WATCH FOR OUR HIGHER ELEVATIONS ALONG THE VA BORDER BEGINNING ON MONDAY AFTERNOON. THE INFLUENCE OF THE SYSTEM CAN BE SEEN ON LOCAL RADAR...WITH THE LIGHT PRECIP BACKING WESTWARD OVER THE AREA. MOISTURE IS RATHER SHALLOW...SO IT IS IN THE FORM OF DRIZZLE IN MANY PLACES. HOWEVER...DEEPER MOISTURE TO THE -10C LEVEL IS BECOMING MORE WIDESPREAD THIS MORNING AND WILL RESULT IN LIGHT RAIN TODAY FOR MOST OF THE AREA EXCEPT THE FAR SW. THIS GENERAL REGIME WILL HOLD THROUGH MONDAY...WITH HIGHEST POPS IN THE EAST AND LOWEST IN THE WEST. ENOUGH COOLING TAKES PLACE FOR WINTERY PRECIP AT HIGHER ELEVATIONS...WITH SNOW EXPECTED TO BEGIN ACCUMULATING ON MONDAY AFTERNOON. .LONG TERM...(MONDAY NIGHT THROUGH SATURDAY) ISSUED AT 400 AM EDT SUN OCT 28 2012 WILL BE ISSUED SHORTLY && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 106 AM EDT SUN OCT 28 2012 LARGELY STEADY STATE CONDITIONS SHOULD OCCUR DURING THE PERIOD. MVFR IS EXPECTED NEAR THE WESTERN BORDER OF THE FORECAST AREA FROM MONTICELLO TO MOUNT STERLING...WITH IFR IN THE EAST. THE BOUNDARY BETWEEN IFR AND MVFR WILL FLUCTUATE. THERE WILL ALSO BE SOME DRIZZLE OR LIGHT RAIN AT TIMES. && .JKL WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH WEDNESDAY MORNING FOR KYZ087-088-118-120. && SHORT TERM...HAL LONG TERM....ABE AVIATION...HAL
Hazardous weather outlook, Oct 27, 4:15 PM EDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 415 PM EDT SAT OCT 27 2012 KYZ044-050>052-058>060-068-069-079-080-083>087-104-106>117-119- 282315- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-ELLIOTT- MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY- CLAY-LESLIE-MARTIN- 415 PM EDT SAT OCT 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. GUSTY WINDS ARE EXPECTED MONDAY THROUGH WEDNESDAY...WITH GUSTS TO 40 MPH POSSIBLE AT TIMES. THE STRONGEST WINDS ARE EXPECTED ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ088-118-120-282315- HARLAN-LETCHER-PIKE- 415 PM EDT SAT OCT 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SNOW WILL OCCUR AT TIMES ABOVE 2500 FEET FROM SUNDAY NIGHT THROUGH WEDNESDAY MORNING. SOME SNOW ACCUMULATION IS LIKELY ABOVE 2500 FEET DURING THIS TIME...WITH THE POTENTIAL FOR SEVERAL INCHES ON BLACK MOUNTAIN. GUSTY WINDS ARE EXPECTED MONDAY THROUGH WEDNESDAY...WITH GUSTS TO 40 MPH POSSIBLE AT TIMES. THE STRONGEST WINDS ARE EXPECTED ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SBH
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 4:33 PM EDT | Winter Storm Warning | JKL | Harlan, Letcher, Pike | 47 hr |
| Oct 28, 4:35 PM EDT | Wind Advisory | JKL | Bell, Harlan, Letcher, Pike | 43 hr |
Nearby
Winter Storm Watches in Kentucky, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.